Hi all, after trying Lyrica about twelve months ago it made me very sleepy. But recently I have started again, this time no sleepiness. Last time I was on it for about a week and stopped, is was only taking 50 mg a day, now I'm taking 150 mg a day and it has really taken the edge off the tingling in my legs and feet and the funny feeling in my bum has reduced.The Doctor told me I can increase it if I feel the need. I hate taking drugs but if it's going to improve the quality of my life I guess it's worth it. Has anyone have experience with Lyrica ?
I've been going back and forth. I sometimes need them for a period of time. I know now that getting off them will require a couple of sleepless nights. Knowing what is required when getting off the meds somehow makes it easier for me to manage.
Yeah I hate taking tablets, but the Lyrica is taking away the tingling feeling in my feet and funny feeling in my bum. So I will try it for a few months and see what happens.
They gave me Lyrica sometime after my accident. If I am not mistaken, I started with 150 mg twice a day. Then they started weaning me off my narcotics once I got into rehab. They I started getting this horrible pain around my waist where my paralysis starts. They wanted to increase the Lyrica but I wanted to wait a bit. It was worse once in bed, especially lying on my scar but it didn't really affect my sleep nor my routine during the day. Once it started getting too painful during the day. (It would make me bed in half with the pain for a few seconds then it would be gone) then I finally caved in and let the Dr. up the dose. I went up to 200 mg twice a day but have very gradually weaned myself back down to the 150 mg twice a day. I am waiting a bit before continuing to lower. When I would go down a bit (by 25 mg) , I would start with my nighttime dose, lowering it every second night for a few weeks, then every night, then every second morning and finally would be down by 25 mg. Once everything seemed to be the same or tolerable, I would go down another 25mg.
I have been pleasantly surprised with the progress. Hope this info helps you.
Two silly questions, firstly can you just stop taking Lyrica? and secondly is Lyrica a narcotic?
no and no
I quit taking my 75mg twice a day dosage of Lyrica cold turkey because I was allergic to it. I didn't put 2 and 2 together until after a week of hives all over my arms and hives/sores all over my scalp! I was fine, but that's a pretty low dose I was on.
No, it is not a narcotic, but you can still develop an addiction or physical dependency on it.
I'm back to thinking that zero meds would be best. My problem with meds is that you always need more sooner or later. Knight has showed us how things ramp up.
Sometimes you gotta dance with the devil
Agree. Quality of life is important, even though there may be some maleficent side effects. Butiki, my experience with Lyrica at very low dose is that it did offer significant (not total) relief of neuropathic pain, but made me very groggy and induced "brain fog". These side effects went away when I stopped Lyrica. I have had similar success in reducing pain with R-alpha lipoic acid, and no known side effects.
Post by kilg0retr0ut on Nov 27, 2014 5:29:32 GMT -8
Ladylimpslot agreed with you Wavewolf. She suggested the lipoic acid stuff but I didn't try it because the Lyrica stopped my shocks. I didn't want to revisit them. Now I'm going to give it a whirl. Im down to just less than half my meds and I can sorta think again. By the way.....Where you at LLA, it been a long time. I have a chess rematch I believe,